This is topic Nystatin... heck no in forum Medical Questions at LymeNet Flash.


To visit this topic, use this URL:
https://flash.lymenet.org/ubb/ultimatebb.php/topic/1/134152

Posted by ohioperson22 (Member # 47837) on :
 
I'm done with nystatin. I was on 1/4 a pill twice a day for four days.

Within 30 minutes of my first pill, I had weird heart palpitations. Then, two nights in a row in bed it basically intermittently stopped my heart.

Considering it is almost molecularly identical to the most toxic drug administered to humans (amphotericin B), which is only administered in mg/kg levels, I'm not going to take the chance that all of that ingested material is not somehow finding its way into my circulation.

What does nystatin do? It creates holes in cell membranes. It massively messes up the heart, and is actually used in research on heart tissue, in vitro, to open up cells so they can measure voltage/ion currents.

I am so done with this poison.


For fungal mitigation, I'm going the natural route.
 
Posted by TNT (Member # 42349) on :
 
Whoa, that's serious! I don't blame you for stopping it.

Though, I wonder if something more than toxicity is going on. In Buhner's Anaplasma, Ehrlichia, and Babesia book, he mentions that Nystatin has anti-babesial effects. Considering you had heart palpitations (which can be caused by Babesia), it may be hitting protozoans.

Even if this is some of what's happening, I would still stop the Nystatin. As you said, you can address the fungal issues a safer way. For what it's worth, I have found SF722 a good anti-fungal.

Perhaps consider addressing babs as well.
 
Posted by Lymetoo (Member # 743) on :
 
SUPPOSEDLY, it is a drug that stays in the gut only.

I did read a report that said it messes up the "tight junctions" of the gut, which you need in order to not have a leaky gut.
 
Posted by TNT (Member # 42349) on :
 
quote:
Originally posted by Lymetoo:
SUPPOSEDLY, it is a drug that stays in the gut only.

I did read a report that said it messes up the "tight junctions" of the gut, which you need in order to not have a leaky gut.

Lymetoo, could you link to that report? I would be interested in reading it. Thanks
 
Posted by randibear (Member # 11290) on :
 
what about diflucan? can you take that?
 
Posted by me (Member # 45475) on :
 
Or itraconazole or ketaconazole?
 
Posted by ohioperson22 (Member # 47837) on :
 
Nope; I cant take any "azole" antifungal.
 
Posted by Lymetoo (Member # 743) on :
 
TNT .. I read it on a Facebook group on oxalates. The woman who did most of the research for the group mentioned it.

I was a bit shocked, but I do trust her info. I'll google to see if I find it, but I doubt it's there.

Found this great site .. long discussion on Nystatin:

http://www.yeastinfection.org/everything-you-need-to-know-about-nystatin/
 
Posted by ohioperson22 (Member # 47837) on :
 
Plus, all of the official literature on Nystatin (at sites like drugs.com) says people with kidney disease can experience clinically-signficant blood concentrations.

That statement implies, necessarily, that some of the substance IS absorbed by the GI tract in any given person.

I also find it ironic it is suggested for people with "leaky gut," as leaky gut will allow more of the medicine to pass through the GI tract, regardless of whether or not yeast overgrowth is causing the "leaky gut" to begin with.
 
Posted by tulips (Member # 44773) on :
 
Once when Nystatin stopped working for me, my doctor gave me a script for Clotrimazole lozenges which melt in your mouth and work super quick. In a couple of days, my thrush was gone.
 
Posted by bluelyme (Member # 47170) on :
 
Tulips did that clotrimazole have affect on lyme or coinfections you think?
 
Posted by tulips (Member # 44773) on :
 
No, not at all. And since they worked so quickly, I kept them and used them whenever it seemed like the abx were starting to give me thrush.
 
Posted by ohioperson22 (Member # 47837) on :
 
You know--I hate to say it--I actually did feel sort of good, and had more energy, for the four days I was taking the nystatin.

It's obviously a no-go for me right now.

Ugh, I hope I don't need it but maybe I can be admitted to a hospital monitoring flood with telemetry, and get pumped full of voriconazole and caspofungin for a week, after my antibiotics are finished.

I don't understand how ALL the "azoles" are associated with repolarization delay. If we take out the CYP3A4 inhibition, which is not a direct effect on repolarization, and just look at the chemicals, well: some of the various "azole" antifungals are so incredibly different structurally, I don't even understand how they could all effect the potassium channel in the heart. Oh well...


So, can't do SF722 b/c I'm allergic to fish. Can't do caprylic acid b/c that can cause a buildup of short-chain fatty acids in body.

Looking into garlic, with much reservation, because it kills many animals, so why not humans? Apparently any living thing won't go near garlic in a garden because they know it's poison.

Apparently some pilot once said that garlic was neurotoxic, and that his plane company didn't want pilots using it within 72 hours of a flight (but someone said this was a hoax, so I don't know).
 
Posted by WPinVA (Member # 33581) on :
 
Could you please share which ingredient in SF722 contains fish? I'm allergic to fish too, so I looked it up when I saw your post and don't see any fish ingredients. What am I missing?

http://www.amazon.com/Thorne-Research-Formula-Gastrointestinal-Supplement/dp/B000FGXMWC/ref=sr_1_1_a_it?ie=UTF8&qid=1465169755&sr=8-1&keywords=sf+722+thorne

I am taking Microbinate and Candicid Forte. And VSL#3 and enzymes. All are very helpful but I think I'm going to need a script antifungal at some point.
 
Posted by bluelyme (Member # 47170) on :
 
Are you on any abx zith?q time etc..could it be heart block causing the fibs ...can you up potassium intake ? Is your bp stable ..have you done standing /lying down ...?...maybe it was candida herx but sounds odd
 
Posted by ohioperson22 (Member # 47837) on :
 
No, can't take azithromycin due to risk of fatal arrhythmias.

What are "fibs"?

Upping potassium intake is a terrible idea with "azole" antifungals as well as polyene antifungals, as both can cause fatal hyperkalemia as a mechanism for ventricular fibrillation and cardiac arrest.

Potassium also slows the heart, and in the case of drug-induced torsades de pointes (polymorphic ventricular tachycardia associated with a prolonged QTc interval), it is actually SLOW heart rates that tigger the problem, unlike the congenital Type 1 and Type 2 LQTS, where high sinus rates can trigger the problem.

This is not to say that low potassium is good (it absolutely isn't and must be kept in the normal range to mitigate the risk of TdP arrhythmias) but too much can be just as bad).


Heart block? Well, I've worn four months worth of continuous heart monitors with not one "av block" demonstrated.
 
Posted by ohioperson22 (Member # 47837) on :
 
WPinVA... I read on a site (I believe it was one linked from here) that people allergic to fish cant take undecylenic acid/SF722.

I just read it; I have no idea why or if it is true.

EDIT: http://www.advancedhealing.com/biofilm-protocol-for-lyme-and-gut-pathogens/

There it is. That Dr. says you can't take it if you are allergic to fish.

Again, don't know if true.

[ 06-07-2016, 03:09 PM: Message edited by: ohioperson22 ]
 


Powered by UBB.classic™ 6.7.3